Alert archive / Colorado / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 24, NWS Denver/Boulder, CO

June 6, 2022Elbert County, Lincoln County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 6, 2022, 5:35 PM MDT for Elbert County, Lincoln County, Colorado. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2022, 5:35 PM MDT (23:35 UTC)
Expired
Jun 6, 2022, 6:15 PM MDT
In force
40 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Elbert County, CO, Lincoln County, CO

The radar

The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 2:46 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2022-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2022-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
2065 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:04 PM MDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 6, 3:04 PM MDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
304 PM MDT Mon Jun 6 2022

.SHORT TERM...(This evening through Tuesday)
Issued at 112 PM MDT Mon Jun 6 2022

A moderate to stronger zonal with a 100 kt jet max moving across
northern CO/southern WY. A few strong and fast moving thunderstorms
moving over the mountains this afternoon, with storm motions
close to 35 mph. Locally heavy rain, small hail and wind gusts to
50 mph possible with the stronger storms. Across urban corridor
and northeast plains, showers and thunderstorms increasing in
coverage this afternoon. Greatest threat, albeit marginal, will be
around Lincoln County. Storm in this area could produce wind
gusts to 60 mph and quarter size hail. SPC mesoanalysis shows
MUCAPE values there 1000-1500 j/kg this afternoon. Precipitable
water values around 0.60 inch in Denver, aoa 0.80 inch over the
northeast plains. The main period for the stronger storms will be
3 pm to 9 pm this evening, decreasing from west to east overnight.
Some light showers will linger into Tuesday. Another active
afternoon is expected, NAM12 forecast soundings indicate MUCAPEs
1400-1800 J/kg for Denver as well as the plains. Greatest
potential will be east of a Sterling to Limon line. Damaging winds
and large hail will be the main threats.

.LONG TERM...(Tuesday night through Monday)
Issued at 112 PM MDT Mon Jun 6 2022

Convection may linger into late Tuesday evening/early Tuesday
night for the eastern plains in the wake of the upper-level
shortwave, but it will be an otherwise quiet night for NE
Colorado with lows close to average (low 50's for lower
elevations, 30's and 40's in the high country). The next in the
series of weak shortwaves swings through Wednesday, with a more
southerly focus to it. ML CAPE for most of the CWA looks to remain
below 500 J/Kg in the afternoon except perhaps around the Palmer
Divide and southern plains, and a cap indicated in forecast
soundings could serve to inhibit convection for most of our area.
Still, healthy southerly surface flow will help advect higher
dewpoints into southern portions of the CWA, where the best
chances for a few thunderstorms will be found. Otherwise, expect a
rain-free but rather cloudy day, with highs a few degrees lower
than Tuesday.

That capped layer doesn't look to stick around into Thursday, and
modest instability and moisture will linger, particularly in the
eastern plains. Chances for afternoon convection will respond
accordingly, with most of the CWA seeing at least a slight chance
of an afternoon shower or thunderstorm. However, much warmer and
drier surface conditions will also settle in under an approaching
transient ridge, so precipitation may struggle to reach the ground
in spots, particularly along the urban corridor. Look for highs
to climb back into the mid to high 80's Thursday for the lower
elevations despite the ridge beginning to flatten as it traverses
the Rockies.

A weak surface front may provide a brief and temporary tapering of
the heat on Friday, but reduced moisture aloft and decreasing
instability will keep the overall potential for any convective
activity quite low. The heat will come back in full force for the
weekend however, as high pressure amplifies over the Great Basin
and expands eastward. Ensemble guidance remains in relatively good
agreement when it comes to the warming trend and, by Sunday, high
temperatures well into the 90's look increasingly likely for all
of the plains and urban corridor. Communities across the high
country look to warm into the 70's for the most part. Aside from a
slight chance of a few afternoon high country showers,
precipitation chances will be very slim over the weekend.
Solutions diverge more come early next week, but there are a few
signs of a possible return to more favorable conditions for
convection as the ridge moves east and allows for a more
progressive upper level pattern.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1132 AM MDT Mon Jun 6 2022

Main impacts for showers/thunderstorms will continue to be gusty
outflow winds. The airmass is expected to destabilize by 20-21Z,
with the main window between 21Z and 01Z. Still a chance that
convection lingers past 01z but overall coverage will be slowly
decreasing 02Z-06Z. Peak gusts 35-40 knots would be possible
in/near any showers and storms. Light SE winds (4-7kts) expected
until 21z, then a N/NE (8-12kts). There may be a switch to a
southerly drainage (6-10kts) by 05z before another weak N/NE surge
occurs 09-10Z. Have introduced sct005 cloud layer as there is a
low chance of stratus/fog at KDEN and Denver area airports toward
12Z Tuesday. There will be a lesser chance of showers/storms
Tuesday afternoon. We added vcsh in the outlook period for KDEN.

&&

.HYDROLOGY...
Issued at 230 PM MDT Mon Jun 6 2022

The threat for thunderstorns will continue over the burn areas
through early this evening. Wetting rainfall is expected, but the
threat of heavy rainfall will be limited due to the faster storm
motions. Moisture levels will remain elevated on Tuesday, similar
to this afternoon. If they develop, they will be capable of
producing brief heavier rainfall, but coverage is expected to be
limited as the airmass appears to stabilize over the mountains.
Storms motions will again be quicker which would help lessen the
flash flood threat.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Cooper
LONG TERM...Rodriguez
AVIATION...Cooper
Hazardous weather outlook, Jun 6, 10:55 AM MDT, 6 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1055 AM MDT Mon Jun 6 2022

COZ030>051-071700-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1055 AM MDT Mon Jun 6 2022

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Higher shower and thunderstorm coverage can be expected today,
and an isolated severe storm or two will be possible.

Showers and thunderstorms will develop in the mountains and
foothills by midday, and then spread onto the plains this
afternoon through the evening. The threat of isolated severe
storms will be mostly east of a line from Sterling to Akron and
Limon. Damaging wind gusts to 60 mph and hail up to one inch in
diameter will be possible. However, the majority of storms today
will be capable of producing brief heavy rain, frequent lightning,
gusty winds, and small hail. The recent burn areas like Cameron
Peak, East Troublesome, Calwood, and Williams Fork will see a
limited threat of flash flooding. The showers and storms will
gradually taper off late tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered thunderstorms can be expected Tuesday, a few of these
storms may become severe. The strongest storms can be expected
mainly east of I-25 over the eastern plains. The primary threats
from these storms will be large hail and strong winds.

Wednesday could still see a couple stronger storms over the Palmer
Divide area, while Thursday that threat would shift mostly to the
eastern plains. Drier and considerably hotter weather is expected
to develop toward the end of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight. However,
any reports of hail, gusty winds, or brief heavy rain in/near
recent burn areas will be appreciated.

In the hours before

Special weather statement, Jun 6, 4:00 PM MDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Denver CO
400 PM MDT Mon Jun 6 2022

COZ035-038-062245-
Larimer and Boulder Counties Between 6000 and 9000 Feet CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
400 PM MDT Mon Jun 6 2022

...A strong thunderstorm will impact portions of west central Weld
and southeastern Larimer Counties through 445 PM MDT...

At 400 PM MDT, Doppler radar was tracking a strong thunderstorm over
western Fort Collins, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fort Collins, Windsor, Wellington, Severance, Ault, Pierce, Timnath,
Nunn, Masonville and Bellvue.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4083 10490 4059 10468 4058 10472 4058 10494
      4051 10494 4042 10522 4056 10534
TIME...MOT...LOC 2200Z 240DEG 24KT 4055 10513

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

HIRIS
Special weather statement, Jun 6, 4:04 PM MDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Denver CO
404 PM MDT Mon Jun 6 2022

COZ046-062245-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
404 PM MDT Mon Jun 6 2022

...A strong thunderstorm will impact portions of northeastern Lincoln
County through 445 PM MDT...

At 404 PM MDT, Doppler radar was tracking a strong thunderstorm near
Genoa, or 11 miles east of Limon, moving southeast at 35 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Hail may accumulate on roadways causing hazardous
         travel.

Locations impacted include...
Arriba and Genoa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central Colorado.

&&

LAT...LON 3926 10362 3942 10353 3933 10316 3913 10316
      3910 10317 3910 10324
TIME...MOT...LOC 2204Z 292DEG 30KT 3931 10348

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

HIRIS
Special weather statement, Jun 6, 4:20 PM MDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Denver CO
420 PM MDT Mon Jun 6 2022

COZ049-062245-
Washington County CO-
420 PM MDT Mon Jun 6 2022

...A strong thunderstorm will impact portions of southeastern
Washington County through 445 PM MDT...

At 420 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Arickaree School, or 24 miles southwest of Yuma,
moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern
Washington County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3969 10299 3987 10304 3993 10280 3971 10280
TIME...MOT...LOC 2220Z 257DEG 35KT 3980 10292

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

HIRIS
Special weather statement, Jun 6, 5:03 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service Denver CO
503 PM MDT Mon Jun 6 2022

COZ044-049-062345-
Washington County CO-Morgan County CO-
503 PM MDT Mon Jun 6 2022

...A strong thunderstorm will impact portions of southeastern Morgan
and northwestern Washington Counties through 545 PM MDT...

At 503 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles south of Brush, or 10 miles southeast of Fort Morgan, moving
east at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fort Morgan, Akron, Brush, Log Lane Village, Gary, Platner,
Twelve-Mile Corner, Midway and Adena School.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4028 10304 4000 10308 4000 10380 4028 10385
TIME...MOT...LOC 2303Z 273DEG 39KT 4020 10362

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

HIRIS
Special weather statement, Jun 6, 5:15 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Denver CO
515 PM MDT Mon Jun 6 2022

COZ050-051-070000-
Phillips County CO-Sedgwick County CO-
515 PM MDT Mon Jun 6 2022

...A strong thunderstorm will impact portions of Phillips and
southeastern Sedgwick Counties through 600 PM MDT...

At 515 PM MDT, Doppler radar was tracking a strong thunderstorm over
Paoli, or 8 miles west of Holyoke, moving east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Holyoke, Paoli, Fairfield, Amherst, Pleasant Valley and Sixteen-Mile
Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4052 10255 4076 10259 4079 10205 4049 10205
TIME...MOT...LOC 2315Z 266DEG 23KT 4061 10246

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

HIRIS
Special weather statement, Jun 6, 5:26 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Denver CO
526 PM MDT Mon Jun 6 2022

COZ046-047-070015-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
526 PM MDT Mon Jun 6 2022

...A strong thunderstorm will impact portions of east central Elbert
and central Lincoln Counties through 615 PM MDT...

At 526 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Limon, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Limon, Hugo and Genoa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central Colorado.

&&

LAT...LON 3914 10389 3932 10387 3930 10328 3904 10339
TIME...MOT...LOC 2326Z 275DEG 30KT 3922 10378

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

HIRIS

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 11:32 PM MDTSevere Thunderstorm Warning Considerable damage threatBOUSedgwick43 min
Jun 6, 12:13 AM MDTSevere Thunderstorm WarningBOUSedgwick13 min
Jun 6, 2:00 PM MDTSpecial Weather StatementBOUClear Creek45 min
Jun 6, 2:13 PM MDTSpecial Weather StatementBOUDouglas32 min
Jun 6, 2:43 PM MDTAreal Flood AdvisoryBOUGrand3 hr
Jun 6, 2:53 PM MDTSpecial Weather StatementBOUElbert52 min
Jun 6, 3:18 PM MDTSpecial Weather StatementBOUWeld42 min
Jun 6, 3:52 PM MDTAreal Flood AdvisoryBOULarimer3 hr
Jun 6, 4:00 PM MDTSpecial Weather StatementBOULarimer45 min
Jun 6, 4:04 PM MDTSpecial Weather StatementBOULincoln41 min
Jun 6, 4:20 PM MDTSpecial Weather StatementBOUWashington25 min
Jun 6, 5:03 PM MDTSpecial Weather StatementBOUMorgan42 min
Jun 6, 5:15 PM MDTSpecial Weather StatementBOUPhillips45 min
Jun 6, 5:26 PM MDTSpecial Weather StatementBOULincoln49 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.